FDA Issues Warning for Invokana Amputation Risk
The U.S. Food and Drug Administration (FDA) issued a drug safety announcement on May 16, 2017 that the type 2 diabetes medicine canagliflozin (Invokana, Invokamet, Invokamet XR) causes an increased risk of leg and foot amputations. The announcement was based on new data from two large clinical trials. As a result of the data from the two clinical trials, the FDA required new warnings, including a black box warning for the risk of amputation.
Talk to your health care professional if you have questions or concerns. Do not stop taking your diabetes medicine without first talking to your health care professional.
The lawyers of Cohen and Malad, LLP are currently investigating cases involving amputations for patients taking Invokana, Invokamet, or Invokamet XR. If you or a loved one had an amputation of your leg or foot while taking Invokana, Invokamet, or Invokamet XR, please contact us and we will investigate your case.